Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Omaha, NE

May 11, 2011Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 9:28 PM CDT for Lancaster County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 9:28 PM CDT (02:28 UTC)
Expired
May 11, 2011, 9:49 PM CDT
In force
21 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lancaster County, NE

The radar

The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WUUS53 KOAX 120228
SVROAX
NEC109-120315-
/O.NEW.KOAX.SV.W.0045.110512T0228Z-110512T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
928 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THIS STORM WAS LOCATED
  NEAR PANAMA...OR 18 MILES SOUTHEAST OF LINCOLN...AND MOVING
  NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...HICKMAN...BENNET...WAGON TRAIN STATE RECREATION AREA AND
  ROCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4074 9677 4084 9668 4083 9650 4056 9647
      4053 9658
TIME...MOT...LOC 0228Z 157DEG 19KT 4059 9653
WIND...HAIL 60MPH 1.00IN

$$

DERGAN
2 follow-up statements
343 
WWUS53 KOAX 120237
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
937 PM CDT WED MAY 11 2011

NEC109-120315-
/O.CON.KOAX.SV.W.0045.000000T0000Z-110512T0315Z/
LANCASTER NE-
937 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LANCASTER COUNTY UNTIL 1015 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HICKMAN...OR 14 MILES SOUTHEAST OF LINCOLN...MOVING
NORTHWEST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN AND ROCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4062 9649 4059 9660 4074 9677 4084 9668
      4083 9650
TIME...MOT...LOC 0238Z 155DEG 24KT 4065 9658
WIND...HAIL 60MPH 1.00IN

$$

DERGAN
000 
WWUS53 KOAX 120249
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
949 PM CDT WED MAY 11 2011

NEC109-120259-
/O.CAN.KOAX.SV.W.0045.000000T0000Z-110512T0315Z/
LANCASTER NE-
949 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANCASTER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. BRIEF HEAVY RAIN AND GUSTY WINDS WILL MOVE ACROSS LINCOLN 
BETWEEN 10 AND 1030 PM.

LAT...LON 4062 9649 4059 9660 4074 9677 4084 9668
      4083 9650
TIME...MOT...LOC 0249Z 155DEG 24KT 4072 9662

$$

DERGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:52 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, May 11, 2:52 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
252 PM CDT WED MAY 11 2011

.DISCUSSION...

AFTERNOON SATELLITE IMAGERY SHOWED UPPER LOW MOVING INTO SERN CO
HELPING TO TOUCH OFF FIRST WAVE OF SEVERE WEATHER ACROSS THE
FORECAST AREA ALREADY BEFORE AFTERNOON ISSUANCE. WITH INSTABILITY
AXIS FORECAST TO SHIFT NWD THROUGH THE EVENING...SEVERE THREAT
SHOULD ALSO SPREAD NWD AND CHC OF SEVERE WILL BE INCLUDED IN ALL
ZONES BEFORE 06Z. LOW LEVEL BOUNDARY AND BACKED SURFACE WINDS WERE
PRESENT AT 19Z NEAR PLATTE RIVER...ALTHOUGH DEEPER SHEAR WAS
FARTHER REMOVED SW OF THE FORECAST AREA AND FORECAST TO REMAIN
THERE OVERNIGHT. HOWEVER...EVEN THOUGH BETTER DEEP SHEAR WAS AND
COULD REMAIN TO OUR WEST...BACKED LOW LEVEL WINDS AND LOW LEVEL
SHEAR AND AREAS OF LOWER LFC/LCLS DO PROVIDE A TORNADO THREAT
INTO THIS EVENING. OTHERWISE LATER TONIGHT EXPECT BULK OF
ACTIVITY TO SHIFT N OR E OF THE FORECAST AREA AS UPPER LOW
CONTINUES LIFTING SLOWLY ENE. PULLED POPS FAR S AFTER 06Z AND
REDUCED ELSEWHERE...LESS SO ALONG NRN ZONES. ALSO ADDED AREAS OF
FOG SW ZONES AS CLEARING EXPECTED BUT LOW LEVEL DRYING MINIMAL.
FOR THURSDAY...UPPER LOW WILL SPREAD FALLING HEIGHTS ACROSS
FORECAST AREA AS IT WORKS INTO CENTRAL KANSAS. THIS SHOULD AGAIN
CAUSE THUNDERSTORM DEVELOPMENT IN THE AFTERNOON...ALTHOUGH 4KM WRF
DOWNPLAYED ACTIVITY EXCEPT MORE CLOSELY TIED TO UPPER LOW. THUS
KEPT POPS LOWER ALONG AND E OF MO RIVER. KEPT 80+ MAX TEMPS ALSO
ALONG/E OF MISSOURI AND MADE LTL/NO CHANGES ELSEWHERE AS A CASE
COULD BE MADE TO GO EITHER WAY WITH TEMPERATURES...POSSIBLY COOLER
IF CONVECTIVE OUTFLOW AIDS IN SHOVING FRONT FARTHER SE...OR
RAISING THEM A BIT WEST OF RIVER IF PUSH IS WEAKER AND CLEARING
GETS A CHANCE TO WORK ON THINGS THROUGH MIDDAY. HOWEVER...EXPECT
QUITE A BIT OF CUMULUS TO DEVELOP AS COLDER AIR ALOFT WORKS INTO
ERN NEBR. SOME THREAT WILL CONTINUE AS SHEAR SHOULD INCREASE AS
UPPER LOW APPROACHES...ALTHOUGH HOW WIDESPREAD BETTER INSTABILITY
EXISTS SOMEWHAT IN QUESTION.

AFTER THAT 12Z GFS/00Z ECMWF FORECAST QUITE A BIT OF LOWER LEVEL
MOISTURE THROUGH SATURDAY AS COOL AIR OVERSPREADS FORECAST AREA.
UPPED SKY COVER AND TRIMMED BACK TEMPERATURES BOTH FRI AND SAT.
LINGERING PRECIP POSSIBLY FRIDAY MORNING...ESPECIALLY SE AND
AFTERNOON SHOWERS COULD ENTER FAR NWRN ZONES AS UPPER LOW THAT WAS
OVER SRN CANADA AT 12Z THIS MORNING BEGINS DROPPING SWD. BULK OF
FRI/SAT PERIOD SHOULD BE DRY.

THIS LOW...WHICH OTHER MODELS HAVE FOLLOWED TRENDS OF 10/12Z
GFS...DROPS SWD ALONG MO RIVER LATE SATURDAY INTO SUNDAY. THUS
SUNDAY ALSO LOOKS MOCLOUDY AND COOL AND MAX TEMPERATURES WERE
TRIMMED EVEN FURTHER. ALSO INCLUDED SMALL POPS ERN ZONES WHERE
FORCING WAS A BIT BETTER.

ALTHOUGH TEMPERATURES SHOULD MODERATE NEXT WEEK...THIS WARM-UP WAS
DOWNPLAYED BY BOTH 12Z GFS AND 00Z ECMWF AS H85 TEMPS GENERALLY
REMAIN IN SINGLE DIGITS. THUS LOW TEMPS AND MAX TEMPERATURES WERE
ADJUSTED TOWARD THE LITTLE COOLER 12Z MEX NUMBERS.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

CONVECTION WILL AFFECT ALL TAF SITES...WITH STORMS MORE SCATTERED IN
NATURE IN THE AFTERNOON AND BECOMING MORE WIDESPREAD IN COVERAGE
THIS EVENING AND OVERNIGHT.  IN THUNDERSTORMS...EXPECT MAINLY MVFR
CIGS/VIS AND GUSTY WINDS.  OTHERWISE...VFR CONDITIONS SHOULD
DOMINATE THROUGH AROUND 06Z...WITH MVFR CONDITIONS MORE WIDESPREAD
AFTER THAT AND INTO THURSDAY MORNING...WITH CIGS LIKELY BREAKING AT
LEAST AT KLNK AND PERHAPS KOMA DURING THE MORNING HOURS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/MAYES
Hazardous weather outlook, May 11, 5:59 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
559 PM CDT WED MAY 11 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
559 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

ALTHOUGH THE STRONGEST THUNDERSTORMS HAVE LIKELY SHIFTED NORTHEAST
OF THE FORECAST AREA...A FEW THUNDERSTORMS COULD REDEVELOP OVER
THE AREA THIS EVENING AS THE AIR MASS REMAINS SOMEWHAT UNSTABLE
AND SEVERAL WEAK BOUNDARIES WERE IN THE VICINITY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM
COULD PRODUCE LARGE HAIL. THE ACTIVITY SHOULD DECREASE OR END
OVERNIGHT. HOWEVER...ADDITIONAL THUNDERSTORMS...A FEW
SEVERE...COULD DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO
THURSDAY EVENING AHEAD OF LOW PRESSURE THAT IS FORECAST TO TRACK
INTO EASTERN NEBRASKA. LARGE HAIL... DAMAGING WINDS AND ISOLATED
TORNADOES ARE AGAIN POSSIBLE...MAINLY SOUTHEAST OF A LINE FROM
WAYNE TO COLUMBUS.

MINOR LOWLAND FLOODING WILL PERSIST ALONG THE MISSOURI RIVER
AROUND AND DOWNSTREAM OF NEBRASKA CITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER IN EXTREME EASTERN NEBRASKA AND
SOUTHWEST IOWA THURSDAY EVENING...BUT THE SEVERE THREAT SHOULD BE
SHIFTING EAST OF THE AREA BY LATE EVENING.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER REACHES OF THE
MISSOURI RIVER INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED ANY MORE TONIGHT...BUT
THERE IS A CHANCE THAT ACTIVATION WILL BE NECESSARY THURSDAY
AFTERNOON AND THURSDAY EVENING.

CHERMOK

In the hours before

Local storm report, May 11, 5:13 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     TARNOV                  41.61N 97.50W
05/11/2011                   PLATTE             NE   TRAINED SPOTTER

            REPORTED BY EMERGENCY MANAGER. BARN ROOF PARTLY BLOWN
            OFF.

&&

BMAYES
Local storm report, May 11, 6:13 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
613 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             ADAMS                   40.46N 96.51W
05/11/2011  E1.00 INCH       GAGE               NE   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

0132 PM     TSTM WND GST     WYMORE                  40.12N 96.67W
05/11/2011  E60.00 MPH       GAGE               NE   TRAINED SPOTTER

            BRANCHES BREAKING ON TREES. ALSO 1 INCH HAIL.

0155 PM     TSTM WND GST     FILLEY                  40.29N 96.53W
05/11/2011  E60.00 MPH       GAGE               NE   TRAINED SPOTTER

0204 PM     TSTM WND GST     WILBER                  40.48N 96.96W
05/11/2011  E70.00 MPH       SALINE             NE   TRAINED SPOTTER

0210 PM     HAIL             WILBER                  40.48N 96.96W
05/11/2011  E0.88 INCH       SALINE             NE   TRAINED SPOTTER

            REPORT BY EMERGENCY MANAGER. LASTED 210-213 PM.

0214 PM     TSTM WND GST     STERLING                40.46N 96.38W
05/11/2011  E60.00 MPH       JOHNSON            NE   TRAINED SPOTTER

            ESTIMATED 55 TO 60 MPH WINDS. ALSO PEA TO DIME SIZE HAIL.

0214 PM     TSTM WND GST     ADAMS                   40.46N 96.51W
05/11/2011  E60.00 MPH       GAGE               NE   TRAINED SPOTTER

            A FEW TREE LIMBS DOWN...ESTIMATED 2-3 INCH DIAMETER.

0214 PM     HAIL             ADAMS                   40.46N 96.51W
05/11/2011  E1.00 INCH       GAGE               NE   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

0230 PM     TSTM WND GST     2 NW CRETE              40.65N 96.99W
05/11/2011  E50.00 MPH       SALINE             NE   TRAINED SPOTTER

            HALF INCH HAIL ACCOMPANIED WINDS.

0311 PM     TSTM WND GST     SPRINGFIELD             41.08N 96.13W
05/11/2011  E60.00 MPH       SARPY              NE   STORM CHASER

            1 INCH HAIL ACCOMPANIED GUSTS.

0320 PM     TSTM WND DMG     DAVID CITY              41.25N 97.13W
05/11/2011                   BUTLER             NE   TRAINED SPOTTER

            WHOLE TREE BLOWN DOWN ON 10TH ST, JUST MISSED MAILMANS
            JEEP.

0333 PM     TSTM WND DMG     MONROE                  41.47N 97.60W
05/11/2011                   PLATTE             NE   COUNTY OFFICIAL

            MAINLY TREE DAMAGE

0344 PM     TSTM WND GST     5 E NORTH BEND          41.47N 96.69W
05/11/2011  E70.00 MPH       DODGE              NE   TRAINED SPOTTER

            1 INCH HAIL ACCOMPANIED THE GUSTS.

0347 PM     TSTM WND DMG     TARNOV                  41.61N 97.50W
05/11/2011                   PLATTE             NE   TRAINED SPOTTER

            REPORTED BY EMERGENCY MANAGER. BARN ROOF PARTLY BLOWN
            OFF.

0348 PM     TSTM WND GST     PRIMROSE                41.62N 98.24W
05/11/2011  E70.00 MPH       BOONE              NE   LAW ENFORCEMENT

0403 PM     TSTM WND DMG     HUMPHREY                41.69N 97.49W
05/11/2011                   PLATTE             NE   COUNTY OFFICIAL

            GRAIN BINS BLOWN IN.

0410 PM     TSTM WND GST     SCRIBNER                41.66N 96.66W
05/11/2011  E60.00 MPH       DODGE              NE   TRAINED SPOTTER

0410 PM     HAIL             HOWELLS                 41.72N 97.00W
05/11/2011  M0.75 INCH       COLFAX             NE   TRAINED SPOTTER

0420 PM     HEAVY RAIN       STANTON                 40.98N 95.10W
05/11/2011  M3.20 INCH       MONTGOMERY         IA   CO-OP OBSERVER

            OVER A FOUR HOUR PERIOD.

0422 PM     TSTM WND GST     7 NW STANTON            42.02N 97.32W
05/11/2011  E60.00 MPH       STANTON            NE   COUNTY OFFICIAL

            WIND GUST PICKED UP AND MOVED MINI VAN.

0449 PM     FLASH FLOOD      1 N STANTON             41.00N 95.10W
05/11/2011                   MONTGOMERY         IA   COUNTY OFFICIAL

            WATER OVER NATURE AVENUE JUST NORTH OF HIGHWAY 34. TARKIO
            RIVER OUT OF BANK.

0455 PM     TSTM WND GST     1 S EMERSON             42.26N 96.73W
05/11/2011  E60.00 MPH       THURSTON           NE   TRAINED SPOTTER

            CORRECTED TIME OF EVENT.

&&

DERGAN
Local storm report, May 11, 6:24 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     2 E COLUMBUS            41.43N 97.32W
05/11/2011  M65 MPH          PLATTE             NE   TRAINED SPOTTER

&&

DERGAN
Special weather statement, May 11, 7:06 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT WED MAY 11 2011

NEZ011-012-016>018-031-032-120100-
ANTELOPE NE-CEDAR NE-KNOX NE-MADISON NE-PIERCE NE-STANTON NE-WAYNE
NE-
706 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR ANTELOPE...NORTHERN STANTON...
WAYNE...PIERCE...NORTHERN MADISON...KNOX AND CEDAR COUNTIES UNTIL 800
PM CDT...

AT 659 PM CDT...STRONG WINDS OUT OF THE NORTHEAST GUSTING UP TO 50
MPH WERE OCCURRING BEHIND A LINE OF SHOWERS AND THUNDERSTORMS MOVING
NORTH OUT OF NORTHEAST NEBRASKA. THE STRONG WINDS WERE GENERALLY
OCCURRING WITHIN ABOUT AN HOUR AFTER THE RAIN MOVED NORTH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE THROUGH ABOUT 8 PM IN MOST OF
THE AREA...BUT COULD OCCUR AS LATE AS 9 PM BEFORE THE RAIN MOVES FAR
ENOUGH NORTH OF NORTHEAST NEBRASKA.

LOCATIONS THE COULD EXPERIENCE THE STRONG WINDS INCLUDE...
  NIOBRARA...
  WYNOT...
  SANTEE...
  LINDY...
  FORDYCE...
  CROFTON...
  VERDEL...
  OBERT...
  ST. HELENA...
  LEWIS AND CLARK STATE RECREATION AREA...

DERGAN
Special weather statement, May 11, 7:11 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
711 PM CDT WED MAY 11 2011

NEZ093-120100-
RICHARDSON NE-
711 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR RICHARDSON COUNTY UNTIL 800 PM
CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
FALLS CITY TO HUMBOLDT...AND MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FALLS CITY...
  VERDON...
  HUMBOLDT...
  SHUBERT...
  STELLA...
  BARADA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

NIETFELD
Special weather statement, May 11, 8:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
848 PM CDT WED MAY 11 2011

NEZ089-090-092-120230-
GAGE NE-JOHNSON NE-PAWNEE NE-
848 PM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN PAWNEE...JOHNSON AND
NORTHERN GAGE COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
TABLE ROCK TO 14 MILES SOUTH OF STERLING TO BLUE SPRINGS...AND MOVING
NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BEATRICE...
  TECUMSEH...
  PICKRELL...
  STERLING...
  COOK...
  CORTLAND...
  FILLEY...
  CRAB ORCHARD...
  ADAMS...

THESE STORMS MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:46 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson44 min
May 12, 12:45 AM CDTRiver Flood AdvisoryOAXCass9 hr
May 12, 9:44 AM CDTRiver Flood WarningOAXCass7 days
May 12, 4:44 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston46 min
May 12, 4:58 PM CDTTornado WarningOAXBurt, Thurston32 min
May 12, 5:28 PM CDTTornado WarningOAXBurt, Thurston32 min
May 12, 5:35 PM CDTSevere Thunderstorm WarningOAXBoone, Platte40 min
May 12, 6:16 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline44 min
May 12, 6:35 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster40 min
May 12, 6:49 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.